Skip to main content

Cun-Quan Zhang


410I Armstrong Hall


2009-Now: Eberly Family Distinguished Professor of Mathematics, Math. Dept. West Virginia University

1996-Now: Professor, Math. Dept. West Virginia University

1989-1996: Associate Professor, Math. Dept. West Virginia University

1987-1989: Assistant Professor, Math. Dept. West Virginia University

1986-1987: Assistant Professor (limited term) Math. Dept. Simon Fraser University, B.C., Canada

1982-1982: Assistant Researcher, Institute of System Science, Chinese Academy of Science, Beijing, China


B.Sc. (N/A) (No undergraduate education due to Cultural Revolution)
M.Sc. (1982) Qufu Normal University, China, Operation Research/Mathematics
Ph.D (1987). Simon Fraser University, B.C., Canada, Mathematics

Research Interests:

Graph theory, discrete optimization, algorithm design and their application in data science.

Courses offered at WVU:
  • Math 155
  • Math 156
  • Math 251
  • Math 375
  • Math 573
  • Math 773
  • Math 791

Recent Publications:
  • Integer Flows and Cycle Covers of Graphs, Marcel Dekker Inc. (1997) ISBN: 9780824797904.

  • Circuit Double Covers of Graphs, Cambridge University Press, (2012) ISBN-13: 9780521282352.

Journal Papers

163. Cycle double covers and non-separating cycles (with A. Hoffmann-Ostenhof, Z. Zhang) European J. Combinatorics, 81 (2019) 276-284,

161. Cycle covers (III) - Compatible circuit decomposition and K5-transition minor (with H. Fleischner, B. Bagheri Gh and Z. Zhang) J. Comb. Theory, B. 137 (2019) 25-54.

157. The flow index and strongly connected orientation, (with J. Li, C. Thomassen and Y. Wu) European J. Combinatorics 70 (2018) 164-177,

156. Multiple weak 2-linkage and its applications on integer flows of signed graphs, (with Y. Lu, R. Luo) European J. Combinatorics 69 (2018) 36-48

154. Counterexamples to Jaeger's Circular Flow Conjecture, (with MJ. Han, J. Li, Y. Wu) J. Comb. Theory, B. 131 (2018) 1-11

153. Signed graphs: from modulo flows to integer-valued ows, (with J. Cheng, Y. Lu and R. Luo) SIAM J. DISCRETE MATH. 32 (2018) 956-965. 10.1137/17M1126072.

150. Berge-Fulkerson coloring for C(8)-linked graphs, (with R. Hao and T. Zheng) J. Graph Theory 88 (2018) 46-60 DOI: 10.1002/jgt.22184.

149. Shortest circuit covers of signed graphs, (with Y. Lu, J. Cheng, R. Luo) J. Comb. Theory, B. 134 (2019) 164-178.

148. The 3-flow conjecture, factors modulo k, and the 1-2-3-conjecture, (with C. Thomassen, Y.Wu) J. Comb. Theory, B. 121 (2016) 308-325.

124. Nowhere-zero 3-flows and generalized Tutte orientations (with L. M. Lovasz, C. Thomassen, Y.Wu ) J. Comb. Theory, B. 103 (2013) 587-598; doi:10.1016/j.jctb.2013.06.003

106. Cycle covers (II) --circuit chain, Petersen chain and Hamilton weights J. Comb. Theory, B. 120 (2016) 36-63; doi:10.1016/j.jctb.2016.04.001

Visit my current website